Hail, Gallatin
- When
- June 1, 3:06 PM MST
- Where
- Gallatin County, Church Hill
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 45.750, -111.300
Estimated quarter size hail near Church Hill.
A shortwave trough bring upper level support to enhance surface heating allowing for organized storms to produce hail and heavy rains over Central Montana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A shortwave trough bring upper level support to enhance surface heating allowing for organized storms to produce hail and heavy rains over Central Montana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 1, 1:37 PM MST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MDT MON JUN 1 2015 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...ACTIVE CONVECTION IS EXPECTED ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA THIS AFTERNOON AND EVENING. SPC HAS ALREADY ISSUED SEVERE THUNDERSTORM WATCH 246 THROUGH 9 PM MDT WITH SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPING ACROSS THE WESTERN HALF OF THE FORECAST AREA. IN ADDITION TO LARGE HAIL AND STRONG WINDS, VERY HEAVY RAINFALL IS LIKELY WITH ANY STORMS THAT DEVELOP THROUGH TONIGHT. THE NORTHERN ROCKY MOUNTAIN REGION WILL CONTINUE TO BE INFLUENCED BY AN UPPER LEVEL LOW THAT WILL LINGER OVER THE PACIFIC NORTHWEST THROUGH WEDNESDAY AFTERNOON. AS A RESULT, UNSETTLED WEATHER WILL LIKELY PERSIST THROUGH MUCH OF THE SHORT TERM PERIOD, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AFTER THIS EVENING. TEMPERATURES WILL BE MUCH COOLER TUESDAY BUT SHOULD REBOUND BACK TOWARD SEASONAL AVERAGES ON WEDNESDAY. MPJ WEDNESDAY NIGHT THROUGH SUNDAY...A BROAD UPPER LEVEL TROF OF LOW PRESSURE WILL BE OVER THE WESTERN US WEDNESDAY NIGHT. THE SOUTHERN PORTION OF THIS TROF WILL DEEPEN OVER CALIFORNIA THURSDAY. THE AIRMASS WILL REMAIN RELATIVELY MOIST ALOFT AND EAST TO SOUTHEAST LOW LEVEL FLOW WILL HELP KEEP THE LOWER LEVELS MOIST AS WELL THROUGH THE NIGHT. A SHORTWAVE IN THE SOUTHWEST FLOW ALOFT WILL APPROACH THE ROCKIES BY EARLY THURSDAY MORNING AND SHOULD PROLONG EVENING SHOWERS INTO THE EARLY MORNING HOURS. THE AIRMASS WILL DRY A BIT THURSDAY NIGHT AND FRIDAY BUT MOISTURE AHEAD OF THE LOW PRESSURE OVER CALIFORNIA WILL BE AFFECTING SOUTHWEST MONTANA. THE AIRMASS WILL BECOME UNSTABLE ESPECIALLY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. THE LOW PRESSURE CENTER OVER CALIFORNIA WILL GRADUALLY MOVE NORTHEAST AND APPROACH SOUTHERN IDAHO BY SUNDAY NIGHT. MOISTURE WILL CONTINUE TO MOVE INTO THE FORECAST AREA AS THIS SYSTEM APPROACHES AND AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL BE NEAR NORMALS AS THE PERIOD BEGINS WEDNESDAY NIGHT AND THURSDAY. THE AIRMASS TRENDS WARMER THROUGH THE PERIOD AND TEMPERATURES WILL 10 DEGREES ABOVE NORMALS BY SUNDAY. ZELZER && .AVIATION... UPDATED 1737Z. UPPER LEVEL SHORTWAVE STILL EXPECTED TO MOVE THROUGH SOUTHWEST AND CENTRAL MONTANA BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL FOR LOCAL MVFR CONDITIONS. LARGER HAIL IS ALSO POSSIBLE SOUTH OF A KCTB-KHVR LINE THIS EVENING. AREAS IFR/MVFR CONDITIONS POSSIBLE AFTER MIDNIGHT DUE TO FOG AND LOW CEILINGS. && .PRELIMINARY POINT TEMPS/POPS... GTF 53 59 44 66 / 80 70 40 40 CTB 47 54 40 63 / 100 100 40 30 HLN 51 66 47 69 / 70 70 40 40 BZN 47 68 44 67 / 70 60 50 30 WEY 39 61 36 62 / 60 50 40 30 DLN 46 66 43 65 / 60 60 40 50 HVR 52 61 43 67 / 90 80 40 20 LWT 52 64 44 64 / 90 80 40 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
210 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND GST 5 NE DILLON 45.26N 112.55W
06/01/2015 M55 MPH BEAVERHEAD MT ASOS
55 MPH WIND GUST AT THE DILLON AIRPORT.
&&
BRUSDASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 215 PM MDT MON JUN 1 2015 MTZ015-012100- MADISON MT- 215 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON COUNTY UNTIL 300 PM MDT... AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF SHERIDAN...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERIDAN AND PONY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4515 11242 4540 11245 4578 11205 4560 11177 TIME...MOT...LOC 2014Z 222DEG 31KT 4535 11238
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MDT MON JUN 1 2015
MTZ015-012130-
MADISON MT-
250 PM MDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY
UNTIL 330 PM MDT...
AT 250 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES SOUTH OF ALDER...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA CITY...ENNIS AND ALDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHWESTERN MONTANA.
LAT...LON 4500 11220 4500 11230 4503 11234 4509 11234
4509 11243 4511 11246 4549 11191 4529 11167
4498 11219
TIME...MOT...LOC 2049Z 224DEG 28KT 4507 11226SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 307 PM MDT MON JUN 1 2015 MTZ015-052-053-055-012145- JEFFERSON MT-BROADWATER MT-MADISON MT-GALLATIN MT- 307 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON... NORTHEASTERN MADISON...SOUTH CENTRAL BROADWATER AND NORTHERN GALLATIN COUNTIES UNTIL 345 PM MDT... AT 305 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELGRADE...THREE FORKS...MANHATTAN...HARRISON... AMSTERDAM-CHURCHILL...CHURCH HILL...WILLOW CREEK...TRIDENT...LOGAN... MAUDLOW AND AMSTERDAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN MONTANA. LAT...LON 4561 11177 4585 11194 4618 11123 4581 11091 TIME...MOT...LOC 2106Z 242DEG 38KT 4573 11174
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
321 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL PONY 45.66N 111.89W
06/01/2015 E0.50 INCH MADISON MT TRAINED SPOTTER
HAIL UP TO A HALF INCH AND WIND GUST 30 TO 40 MPH AS
THE STORM MOVED THROUGH.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL MARYSVILLE 46.75N 112.30W
06/01/2015 E0.25 INCH LEWIS AND CLARK MT TRAINED SPOTTER
PEA SIZE HAIL FALLING IN THE MARYSVILLE AREA.
&&
BRUSDAThe Great Falls radar (KTFX), 190 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
2 thunderstorm wind, 1 hail, 1 flood, 1 heavy rain. Local standard time, as filed.
Estimated quarter size hail near Church Hill.
A wind gust of 58 MPH was measured at the Ennis fish hatchery.
A wind gust of 64 MPH was measure at the DOT sensor along Highway 12.
Flooding in Northeastern Meagher County damaged a county road, fences and an irrigation pivot.
A measurement of 2.11 inches of rain reported at Porphyry Peak RAWS site in the Little Belt Mountains.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2015Every state in 2015This day in weather historyWarnings in Montana, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573477, 573480, 573481, 573476, 573479.